Top

Top 3 Potentially Dangerous GABA Side Effects

One of the most common questions people have about GABA when researching it for the first time is whether there are any potentially dangerous GABA side effects that they should be aware of. This blog post will explain the way in which GABA interacts with the human body and the side effects that can potentially result from this. These side effects will be put into perspective alongside those commonly experienced with other treatments for anxiety and insomnia and finally advice will be given on how to eliminate or reduce the risk of side effects occurring.

1 – Tingling Sensations

The first side effect that some people experience when taking GABA is a sensation of mild tingling. This is usually quite minimal but can be slightly stronger at higher doses. Some people report this side effect as feeling almost pleasant while others find it worrying. Thankfully, there is nothing to worry about if you experience mild tingling when taking GABA. It occurs due to the body’s central nervous system adjusting to the new levels of GABA.

The tingling sensation that accompanies the start of GABA usage for some people is a temporary side effect. It is only known to occur at the start of usage and even then not everyone experiences the tingling sensations. Most users report that the tingling sensations diminish and disappear entirely as the body adjusts to the new levels of GABA present.

2 – Change in Breathing Patterns

This is another side effect that some people notice when first taking a GABA supplement. Many people find this to be more startling than the tingling sensations. Typically people who experience this side effect report it as being a slight rapidness of breath for a short period after taking the GABA dosage and other people may find catching their breath slightly problematic. This is another example of the body adjusting to the new levels of GABA present within it. It is not a cause for concern and is a sign that the GABA is working for the body as it is intended to.

Much like the tingling sensation mentioned as the first side effect the changes in breathing are a result of the body’s initial adjustment to the GABA. After taking the supplement for a slightly longer period of time the changes in breathing patterns should disappear entirely. If breathing fails to return to normal then it is important to consult a doctor as they may be another underlying cause for this side effect apart from the GABA.

3 – Drowsiness

Drowsiness the day after taking GABA is something that a minority of users may experience. This particular side effect is more common at higher dosages. When a user is taking GABA for the first time it is wise to avoid any tasks such as operating heavy machinery or driving that may be negatively impacted by potential drowsiness. The drowsiness is typically quite mild and occurs the day after taking GABA.

After using GABA for a longer period of time most people who initially experienced drowsiness will find it no longer affects them in this way. This is a sign that the body has adjusted to its new and improved levels of GABA. If drowsiness persists or interferes with one’s life it is worth either lowering the dosage or seeking a medical opinion.

GABA Side Effects

Are GABA side effects serious?

The one thing that is common to all of the aforementioned GABA side effects is the fact that they are temporary and mild. This is especially important to consider when comparing GABA with other treatments for anxiety and insomnia such as pharmaceutical medication. If you read the list of side effects for a prescription medication they are far more serious and long lasting than those associated with GABA. It is for this reason that many people find GABA to be a preferable option to treat their stress related conditions.

How to Reduce Your Risk of GABA Side Effects

Most people who use GABA will never experience any of the side effects mentioned in this article. In order to eliminate or at the very least lessen your chance of experiencing them it is highly recommended to stick to the recommended dosage of GABA. If you take more than you are supposed to then you run a greater risk of side effects occurring. Similarly, if your side effects persist, you may wish to reduce your dosage as a first course of action in order to see whether this eliminates them.

, ,

4 Responses to Top 3 Potentially Dangerous GABA Side Effects

  1. Sarah February 26, 2015 at 4:53 pm #

    Thank you so much for this article. It answered my questions alleviated my concerns. I will never take more than suggested on the bottle. Thank you again!

  2. sheclimber April 24, 2015 at 9:13 pm #

    What about tingling and shortness of breath that wasn’t present initially, but came after 3 months of taking 1-1.5g/d? Started with shortness of breath and progressed to tingling in the face (took me a while to figure out that it was the gaba).

  3. Boo June 17, 2015 at 8:25 pm #

    I just took my first GAB supplement 30 minutes ago. 750mg tablet produced by Source Naturals, “Serene Science: GABA Calm Mind”. My face, crown and both arms literally feel like they’ve been hooked up to a wall outlet. Very unpleasant. This began about 5 minutes ago and is just now beginning to fade as I type this and is now almost gone and now I’m back to baseline all of a sudden. Weird.

  4. MIKE July 7, 2015 at 4:42 am #

    I ALREADY TAKE 2 MG A DAY OF KLONOPIN.iF I TRY THE GABA SUPPLIMENT WILL THIS AFFECT ME IN A BAD WAY IN WHICH YOU DESCRIBED.WILL I STILL NEED THE KLONOPIN?WILL THIS HELP ME WEAN OFF THE KLONOPIN?wHAT DO I DO TO AVOID
    THE WITHDRAWAL?

Leave a Reply